Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 4, 2021, 8:34 PM EDT for Dodge County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:34 PM EDT (00:34 UTC)
- Expired
- May 4, 2021, 9:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted.
836
WWUS82 KFFC 050034
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
834 PM EDT Tue May 4 2021
GAZ108>110-050100-
Telfair GA-Wilcox GA-Dodge GA-
834 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...
SOUTHEASTERN WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 900 PM
EDT...
At 834 PM EDT...a strong thunderstorm was near Owensboro, or 10 miles
southwest of Abbeville...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Milan, Rhine, Chauncey, Temperance, Browning, Five Points,
Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8318 3184 8321 3185 8347 3189 8350
3215 8309 3191 8293 3183 8315
TIME...MOT...LOC 0034Z 239DEG 30KT 3186 8337
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 4, 8:23 PM EDT, 11 minutes earlier.
Area forecast discussion, May 4, 8:23 PM EDT, 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 823 PM EDT Tue May 4 2021 .UPDATE... Made adjustments to the forecast grids through the evening and overnight, generally to align a bit better with the recent/current trends. Although the more active convection has shifted into the southern half of the forecast area, still have embedded lightning across the northern half of the area. Better severe threat likewise has shifted to the south. Linear band of convection moving into west central Georgia points to damaging winds as the primary threat, enough low-level shear for an isolated tornado and hail up to an inch or so. 20 && .PREV DISCUSSION... /Issued 740 PM EDT Tue May 4 2021/ ..00Z Aviation Forecast Discussion... SHORT TERM /Tonight through Wednesday Night/... An upper short wave will be moving from the lower MS Valley through the OH Valley tonight and Wednesday morning. A line of thunderstorms was currently pushing through the Atlanta to Athens areas and sinking slowly south and east. Increasing insolation has helped to increase instability and some storms will possibly reach severe limits. Damaging winds and heavy rain should be the main threats. Also with training of storms possible...some local flooding is also threat. Previous rainfall totals of 1 to 3 inches and locally higher have fallen across north Georgia and portions of central Georgia. With additional rainfall of 1 to 2 inches and locally higher expected through tonight...the Flash Flood Watch will be continued. The surface cold front should move into north GA Wednesday around 12z and push into central GA during the day. Drier air will gradually spread over much of north GA on Wednesday...with some lingering chances for showers and thunderstorms across portions of central. By Wednesday night...most of the forecast area will be dry except for a slight chance of thunderstorms south of Columbus to Macon. 41 LONG TERM /Thursday through Tuesday/... With active weather ongoing across north Georgia and approaching central Georgia this afternoon, only minor changes have been made to the extended forecast. The most significant change is that PoPs have been increased across much of the forecast area during the early parts of next week as guidance trends towards better agreement on the timing and evolution of the system anticipated to impact Georgia on Monday/Tuesday. The previous discussion follows for more details. King PREV DISCUSSION... /Issued 501 AM EDT Tue May 4 2021/ LONG TERM /Wednesday Night through Monday/... A welcomed reprieve to the active rounds of convection is on tap to start out the majority of the long term. Only a lingering stalled sfc boundary and moisture axis keeps some slight pops for isolated showers or thunderstorms in the far southeastern CWA Wed night through Thurs. Otherwise a sfc ridge and associated dry subsidence builds in for the rest of the area allowing for mostly clear and slightly below normal temps through Thurs. Upper flow transitions from zonal to NW with a reinforcing moisture starved cold front for Friday to allow for even slightly cooler temps. Temps start to moderate warmer for Saturday as the flow dampens/flattens back to zonal and low level fetch swings SW. We should still stay dry, however, with only some increased clouds in the north. More ample moisture advection returns to the area Sunday and a progged weak upper disturbance will allow for the return of slight to low end chance showers/storms mainly in the north later in the day into overnight, then a possibly stronger disturbance and approaching elongated front brings some higher chance pops for scattered convection across the majority of the area on Monday. Baker HYDROLOGY... Previous rainfall totals of 2 to 4 inches and locally higher have fallen across north Georgia and portions of central Georgia. With additional rainfall of 1 to 2 inches and locally higher expected this afternoon into tonight, we are continuing the Flash Flood Watch mainly along and north of a Cusseta to Forsyth to Louisville line through 2 AM Wednesday morning. AVIATION... 00Z Update... Ongoing convection will continue to progress across the forecast area through the evening. Should be ending across the north by 06Z, but lingering across the south and portions of the east through 12Z. Scattered convection will be possible across the far south through at least 18Z. Expecting MVFR or lower ceilings to develop and become more widespread across the north and west through 06Z, spreading into central and eastern portions of the area by 06-08Z. All TAF sites expected to see MVFR or lower ceilings through around 16-18Z with improving conditions 18-00Z. Winds continue to be quite variable in direction across the area due to ongoing and previous convection, but should become primarily southwest to west and increase to 7-12kt by 06-08Z. //ATL Confidence...00Z Update... Low to medium on evolution of TSRA this evening. High on wind direction. Medium on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 79 53 75 / 70 10 0 5 Atlanta 62 76 53 73 / 80 20 0 5 Blairsville 58 70 44 67 / 90 20 0 5 Cartersville 60 76 48 73 / 90 10 0 5 Columbus 65 78 56 79 / 70 40 10 5 Gainesville 61 76 51 72 / 80 10 0 5 Macon 64 79 55 80 / 70 30 10 5 Rome 61 75 49 74 / 90 10 0 5 Peachtree City 61 78 52 75 / 80 20 5 5 Vidalia 71 80 62 81 / 40 50 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 1 AM EDT Wednesday for the following zones: Bibb...Bleckley...Chattahoochee...Crawford... Crisp...Dodge...Dooly...Harris...Houston...Laurens...Macon... Marion...Muscogee...Peach...Pulaski...Schley...Stewart... Sumter...Talbot...Taylor...Twiggs...Upson...Webster...Wilcox... Wilkinson. Flash Flood Watch until 2 AM EDT Wednesday for the following zones: Baldwin...Banks...Barrow...Bartow...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Jackson...Jasper...Jefferson...Jones... Lamar...Lumpkin...Madison...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Towns...Troup...Union...Upson...Walker...Walton...Warren... Washington...White...Whitfield...Wilkes. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, May 4, 5:19 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 519 PM EDT Tue May 4 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-052130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 519 PM EDT Tue May 4 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia for the remainder of the afternoon and tonight ahead of an approaching cold front. Some thunderstorms could be strong to severe through early Wednesday morning. The primary threats will be damaging winds, flash flooding, isolated tornadoes, isolated large hail and frequent lightning. A Flash Flood Watch will remain in effect for portions of north and central Georgia until 2 AM Wednesday morning. Additional heavy rain would easily allow for runoff and flash flooding potential given saturated soils. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... While some isolated to scattered thunderstorms could occur on Wednesday as a front pushes southward, any strong to isolated severe potential should be limited to central Georgia. No hazardous weather is expected Thursday through Saturday. A slight chance of thunderstorms could return to north Georgia on Sunday and then increase across north and central Georgia for Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, May 4, 5:34 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 2 SSE HARRIS CITY 32.94N 84.70W
05/04/2021 MERIWETHER GA LAW ENFORCEMENT
ONE TREE REPORTED DOWN ON THE ROAD AT THE 9500 BLOCK OF
ROOSEVELT HWY.
&&
EVENT NUMBER FFC2100300
KINGLocal storm report, May 4, 5:43 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 NW MANCHESTER 32.87N 84.63W
05/04/2021 MERIWETHER GA LAW ENFORCEMENT
ONE TREE REPORTED DOWN IN NEAR THE 2500 BLOCK OF
ROOSEVELT HWY, BLOCKING ONE LANE.
&&
EVENT NUMBER FFC2100301
KINGSpecial weather statement, May 4, 5:51 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue May 4 2021
GAZ108-042215-
Wilcox GA-
551 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILCOX COUNTY UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was over Double Run, or 12
miles northeast of Ashburn...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Rochelle, Pineview, Pitts, Cedar Creek, Double Run,
Antioch Church, Owensboro, Pope City and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8361 3199 8361 3212 8354 3212 8344
3213 8341 3213 8337 3211 8335 3210 8336
3210 8332 3209 8332 3208 8330 3205 8331
3202 8329 3201 8330 3199 8328 3185 8342
TIME...MOT...LOC 2150Z 213DEG 26KT 3187 8356
HAIL...0.75IN
WIND...50MPHSpecial weather statement, May 4, 6:17 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Tue May 4 2021
GAZ096-107-109-042245-
Bleckley GA-Dodge GA-Pulaski GA-
617 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLECKLEY...
NORTHWESTERN DODGE AND PULASKI COUNTIES UNTIL 645 PM EDT...
At 617 PM EDT...a strong thunderstorm was over Finleyson, or 10 miles
southwest of Hawkinsville...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Dubois, Browndale, Coley Station, Gresston,
Empire, Yonkers, Mobley Crossing, Mock Springs, Roddy, Baileys Park,
Magnolia, Ocmulgee Banks, Finleyson, Royal, Wallace, Ocmulgee Public
Fishing Area, Paulk and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3229 8361 3239 8353 3240 8352 3239 8350
3241 8348 3244 8349 3245 8350 3246 8349
3249 8343 3237 8312 3213 8339 3213 8341
3212 8344 3212 8354 3213 8354 3212 8355
3212 8361
TIME...MOT...LOC 2217Z 213DEG 38KT 3214 8355
HAIL...0.75IN
WIND...50MPHSpecial weather statement, May 4, 7:17 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Tue May 4 2021
GAZ074-083>085-094>097-042345-
Peach GA-Wilkinson GA-Washington GA-Johnson GA-Houston GA-Laurens GA-
Bleckley GA-Twiggs GA-
717 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PEACH...WILKINSON...
SOUTHWESTERN WASHINGTON...NORTHWESTERN JOHNSON...HOUSTON...
NORTHWESTERN LAURENS...NORTHERN BLECKLEY AND TWIGGS COUNTIES UNTIL
745 PM EDT...
At 717 PM EDT...a line of strong thunderstorms was along a line
extending from near Houston Lake to near Danville to near Tuckers
Crossroad...and moving northeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Jeffersonville, Irwinton, Warner Robins, Centerville, Byron,
Tennille, McIntyre, Harrison, Toomsboro, Oconee, Danville, Montrose,
Allentown, Robins Air Force Base, Marion, Tarversville, Meadowdale,
Houston Lake and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3266 8285 3248 8332 3241 8384 3267 8372
3268 8368 3266 8360 3271 8360 3295 8285
3280 8269
TIME...MOT...LOC 2317Z 236DEG 17KT 3251 8372 3258 8327 3272 8291
WIND...40MPHSpecial weather statement, May 4, 8:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
834 PM EDT Tue May 4 2021
GAZ108>110-050100-
Telfair GA-Wilcox GA-Dodge GA-
834 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...
SOUTHEASTERN WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 900 PM
EDT...
At 834 PM EDT...a strong thunderstorm was near Owensboro, or 10 miles
southwest of Abbeville...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Milan, Rhine, Chauncey, Temperance, Browning, Five Points,
Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8318 3184 8321 3185 8347 3189 8350
3215 8309 3191 8293 3183 8315
TIME...MOT...LOC 0034Z 239DEG 30KT 3186 8337
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:24 PM EDT | Flash Flood Warning | FFC | Heard, Troup | 4 hr |
| May 4, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Talbot, Troup | 50 min |
| May 4, 8:41 PM EDT | River Flood Warning | FFC | Polk | 10 hr |
| May 4, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 44 min |
| May 4, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 50 min |
| May 4, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 32 min |
| May 4, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Lamar, Macon, Marion, Meriwether, Monroe and 8 more | 45 min |
| May 4, 9:20 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| May 4, 9:50 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Crisp, Dooly, Houston, Lamar and 7 more | 25 min |
| May 4, 10:01 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| May 4, 10:14 PM EDT | River Flood Warning | FFC | Chattooga | 8 hr |
| May 4, 10:16 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Houston and 5 more | 29 min |
| May 4, 10:46 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Dodge, Jones, Laurens, Telfair and 3 more | 44 min |
| May 4, 10:51 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 64 hr |
| May 4, 11:26 PM EDT | Special Weather Statement | FFC | Emanuel, Glascock, Jefferson, Johnson, Montgomery, Telfair and 4 more | 49 min |
| May 4, 11:32 PM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| May 5, 12:42 AM EDT | River Flood Warning | FFC | Forsyth | 11 hr |
| May 5, 12:55 AM EDT | River Flood Warning | FFC | Cobb | 10 hr |
| May 5, 1:45 AM EDT | River Flood Warning | FFC | Haralson | 24 hr |
| May 5, 2:42 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| May 5, 5:51 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| May 5, 6:36 AM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| May 5, 6:46 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 19 hr |
| May 5, 11:07 AM EDT | River Flood Warning | FFC | Cobb, Paulding | 18 hr |
| May 5, 3:08 PM EDT | River Flood Warning | FFC | Floyd | 31 hr |
| May 5, 6:12 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 19 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.